Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

I've been having terrible heartburn to the extent of feeling

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2227 Questions
Question
I've been having terrible heartburn to the extent of feeling like I was having a heart attack. Went to the emergency room twice and they ran ekg's and were normal. They said they think I have GERD and referred me to a gastrointestinal Dr. next week and told me to take pepcid until then. When I take it it makes me feel much better but the package says to not take more than 2 twenty milligram tablets in a 24 hour period. But they wear off and I feel terrible. Can I safely take more?
Fri, 2 Feb 2018 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 5 hours later
Brief Answer:
It is safe continue using your treatment..

Detailed Answer:
Hi and thank you for asking.
I read carefully all your concerns and I can say as follows:
- I totally agree that your symptoms are typical for Gerd.
- with regards to your treatment you can use
- pepcid 20 mg twice per day 30 minutes before meal up to your specialist consult.
- gaviscon 1.5 hour after meal(antacid).
It is safe to take them for a long time. please don't worry.
Both of them will help you improving your symptoms.
It is important to take care of your diet like :
- avoid alcohol, cofee, choccolate and smoking
- use two pillows when you lay down
- eat often and small amoun of meal
-avoid spicy foods
Hope it was helpful to you.
Dr.Klerida
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor